# SDR IXXA060608O

- Difficulty date: October 17, 2006
- Submitted: October 27, 2006
- Operation: Air carrier
- Aircraft: N605AL
- Make and model: Doug DC-8-73F
- Aircraft serial: 46106
- Aircraft time: 96,744 hours, 25,185 cycles
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Link
- Part number: 510361C
- Condition: Unlatched
- Location: Zone 700
- Part time: 96,744 hours, 25,185 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKE OFF FROM KTOL, WITH THE GEAR HANDLE SELECTED UP A LOUD BANGING NOISE STARTED WITH GEAR INDICATING UP AND LOCKED. THE NOISE MODERATELY CONTINUED WITH A VIBRATION FELT IN THE NOSE WHEEL WELL AREA. THE VIBRATION INCREASED WITH AN INCREASE IN AIRSPEED. THE CREW RETURNED TO KTOL AND LANDED WITHOUT INCIDENT. MAINTENANCE INSPECTED THE NOSE GEAR AREA AND FOUND THE RIGHT HAND FORWARD LINK NOT LATCHING. MAINTENANCE REPLACED THE RIGHT HAND LINK AND ADJUSTED THE LEFT HAND LINK. IAW DC-8 MM 32-22-1. THE OPERATIONAL CHECK WAS GOOD AND THE AIRCRAFT WAS RETURNED TO SERVICE.
